MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EPIC VASCULAR; STENT, ILIAC
Model Number 39201
Medical Device Problem Codes Premature Activation (1484); Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that inadvertent deployment occurred.A 6 x 120 x 120 epic vascular stent was selected to treat the lesion.However, when the stent was opened, a malfunctioned tip was noted.The device was already deployed and never touched the patient.The procedure was completed using a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Initial reporter address (b)(6).Device evaluated by mfr.: returned product consisted of an epic self-expanding stent system.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed that the stent is partially deployed 9mm from the distal end of the middle sheath.The sheath is kinked 10.1cm from the distal end of the middle sheath.Microscopic examination revealed no additional damages.The yellow lock is still on the rack.The distal end of the middle sheath appears to have moved proximally because it is no longer sitting over the proximal end of the tip.
 
Event or Problem Description

Brand Name
EPIC VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8556763
Report Number2134265-2019-04442
Device Sequence Number2309036
Product Code NIO
UDI-Device Identifier08714729805229
UDI-Public08714729805229
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2022
Device Model Number39201
Device Catalogue Number39201
Device Lot Number0020257367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 04/10/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1